MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM920060
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was a stent assisted coil embolization of an unruptured right middle cerebral artery aneurysm using pulserider.After approaching with 6fr guiding catheter, direct access catheter (sofia 6fr), prowler select plus and phenom microcatheter, pulserider was implanted (hybrid implantation).Then, the phenom was inserted into the aneurysm by transcell.After 3 j&j coils were implanted, the galaxy g3 mini 2mm x 6cm coil (glm920060, 30637445) was attempted to implant as a 4th coil.The galaxy g3 mini was used according to the instructions for use (ifu), but a strong resistance was felt during insertion into the microcatheter, so the galaxy g3 mini was retrieved.The coil was found to be unraveled outside of the patient's body.Replaced with another new coil from another lot number, which was implanted with no issue.Subsequently, 4 competitor¿s coils were implanted.The procedure was successfully completed.There was no impact to the patient.A continuous flush was done.Other concomitant device was phenom microcatheter.Additional event information received on 10-apr-2024 indicted that the event did not result in a loss of cerebral target position.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6) section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch.Complaint conclusion: as reported by the field, this was a stent assisted coil embolization of an unruptured right middle cerebral artery aneurysm using pulserider.After approaching with 6fr guiding catheter, direct access catheter (sofia 6fr), prowler select plus and phenom microcatheter, pulserider was implanted (hybrid implantation).Then, the phenom was inserted into the aneurysm by transcell.After 3 j&j coils were implanted, the galaxy g3 mini 2mm x 6cm coil (glm920060, 30637445) was attempted to implant as a 4th coil.The galaxy g3 mini was used according to the instructions for use (ifu), but a strong resistance was felt during insertion into the microcatheter, so the galaxy g3 mini was retrieved.The coil was found to be unraveled outside of the patient's body.Replaced with another new coil from another lot number, which was implanted with no issue.Subsequently, 4 competitor¿s coils were implanted.The procedure was successfully completed.There was no impact to the patient.A continuous flush was done.Other concomitant device was phenom microcatheter.Additional event information received on 10-apr-2024 indicted that the event did not result in a loss of cerebral target position.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.A non-sterile galaxy g3 mini 2mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was returned tangled with the delivery system.Under magnification, the embolic coil was found to be severely stretched and it was noted that as a result of the stretching the internal blue fiber was exposed.However, this remains attached to the resistance heating (rh), which was noted to be not softened.No other damages were noted in the device.The issue documented strong resistance felt during coil insertion into the microcatheter was confirmed based on the appearance of the returned device.The stretched damage observed in the coil was the result of the impeded condition experienced during the procedure that could not be replicated in the laboratory.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil insertion due to continuous saline flush not being established, which can result in coil stretching.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.A manufacturing record evaluation was performed for the finished device 30637445 number, and no non-conformances related to the malfunction were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19153760
Report Number3008114965-2024-00416
Device Sequence Number8464435
Product Code KRD
UDI-Device Identifier10886704080312
UDI-Public10886704080312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberGLM920060
Device Lot Number30637445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/30/2024
07/01/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date05/30/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDING CATHETER (UNSPECIFIED BRAND); PHENOM¿ MICROCATHETER (MEDTRONIC); PROWLER SELECT PLUS; SOFIA¿ 6F INTERMEDIATE CATHETER (MICROVENTION); UNKPULSERIDER
Patient SexUnknown